Table of Contents
Journal of Applied Mathematics and Decision Sciences
Volume 2, Issue 2, Pages 119-132

Admission controls for Erlang's loss system with service times distributed as a finite sum of exponential random variables

1Scottish Value Management, 7 Castle Street, Edinburgh EH2 3AH, Scotland
2Department of Statistics, University of Auckland, Private Bag 92019, Auckland, New Zealand

Copyright © 1998 Hindawi Publishing Corporation. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


It is known that a threshold policy (or trunk reservation policy) is optimal for Erlang’s loss system under certain assumptions. In this paper we examine the robustness of this policy under departures from the standard assumption of exponential service times (call holding times) and give examples where the optimal policy has a generalized trunk reservation form.